MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM JET7 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM JET7 REPERFUSION CATHETER; NRY
Catalog Number 5MAXJET7B
Medical Device Problem Codes Break (1069); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/27/2022
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the middle cerebral artery (mca) using a neuron max 6f 088 long sheath (neuron max), a penumbra system jet7 reperfusion catheter (jet7), a non-penumbra microcatheter, and a guidewire.During the procedure, the physician placed the neuron max into the patient.The physician then advanced the jet7 through the neuron max and into the target vessel using the non-penumbra microcatheter and the guidewire.The non-penumbra microcatheter and guidewire were then removed.Next, the physician began to aspirate the thrombus and pushed and pulled the jet7 back.It was noted that the physician experienced resistance while pulling the jet7 and subsequently, there was a free flow of blood back into the tubing.The physician then retracted the jet7.Upon removal, the physician found that approximately 20-25 centimeters of the distal end of the jet7 was still inside the patient.Therefore, the physician removed the broken part of the jet7 from the patient using a snare device.The procedure was completed using a penumbra system ace 68 reperfusion catheter (ace68) and the same neuron max.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Additional Manufacturer Narrative
Evaluation of the returned jet7 confirmed that the catheter was fractured.This damage typically occurs if the catheter is forcefully retracted against resistance.Based on the reported complaint, the root cause of resistance experienced during the procedure could not be determined.Evaluation also revealed kinks on the distal fractured segment and an ovalized distal tip.This damage was likely incidental to the reported complaint.This damage may have occurred post-procedure when packaging for return to penumbra or when snaring the device for removal from the patient.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
PENUMBRA SYSTEM JET7 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key14802791
Report Number3005168196-2022-00304
Device Sequence Number14692653
Product Code NRY
UDI-Device Identifier00815948023239
UDI-Public815948023239
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K173761
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/10/2022
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/22/2024
Device Catalogue Number5MAXJET7B
Device Lot NumberF104774
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2022
Supplement Date Received by Manufacturer07/22/2022
Initial Report FDA Received Date06/24/2022
Supplement Report FDA Received Date08/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age27 YR
Patient SexMale
Date Report Sent to FDA01/01/2005